Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dapsone & Septrin
Aug 12, 2006

Hello, My current Cd4 count is around 174 and I have recently been taking Dapsone for 10 day just to prevent pcp before I start my anti-HIV medication in a few days. I have previously taken Septrin which I had a nasty rash and also have just had a similar problem with Dapsone. The consultant told me to stop talking Dapsone untill my appointment in 4 days time. Im just concered could I contract PCP during this short time im not taking Dapsone or Sptrin with my cd4 count being below 200 and will I have similar reations to my Anti-HIV medication which im about to start Kivexa & Sustiva?

Response from Dr. Frascino

Hello,

There are alternatives to Septra or Dapsone for PCP prophylaxis, including oral Mepron or inhaled pentamidine. That you had a "nasty rash" as a result of taking Septra and Dapsone does not mean you will have a similar reaction to your anti-HIV meds, as these are very different compounds. Talk to your HIV specialist about your concerns. You can also learn about medication side effects and toxicities by reviewing information that can be found on this site with a simple search.

Good luck! I'm here if you need me.

Dr. Bob



Previous
Oraquick or ELISA Test at 12 weeks?
Next
1st GAY ENCOUNTER WENT SOUR :-(

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement